HomeREGISTERREGISTERSITEMAPContact us
Home > Available Issues
Case Reports
A Case of Septic Shock Caused by Escherichia coli after Intravenous Injection of Contaminated Propofol
Young Doo Kim1, Hyo Keun Lee1, Yoon Jung Jwa1, Sang Kyung Jung1, Tae Hyun Um2, Chong Rae Cho2, and Yee Gyung Kwak1
Departments of 1Internal Medicine and 2Laboratory Medicine, Inje University College of Medicine, Gyeonggido, Korea
Vol.42 Num.5 (p296~298)
Propofol (2,6-diisopropylphenol) is a rapid and short-acting anesthetic agent that is used for general anesthesia and endoscopic sedation. It is available as an aqueous lipid emulsion and this preparation could serve as a bacterial culture medium. We report a case of a 46-year-old female who developed septic shock caused by Escherichia coli after being sedated by propofol to undergo gastrointestinal endoscopy. The contaminated propofol was identified as the cause of septic shock by pulsed-gel electrophoresis.
Keywords : Propofol, Escherichia coli , Septic shock